Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Getting thick mucus with little blood in throat. Took prilosec. Got diarrhea. What should be done?

Hello. Im 36 years old. In goof shape. Very active. For a long time(4 years) i have had constant mucus and phlegm in back of throat . Mostly the mucus is white. My hacking got so constant that it was getting to be embaressing and annoying. My primary put me on prilosec . Seemed to hell a little but after taking for prolonged period of time it starts to really mess my stomach up. Diarreah/undigested food etc. Just recently i coughed up a small amount of blood. Maybe 4 timez in two days. Then jt stopped and has been the same white mucus. My stools dont not seem as though there is blood present. What should i do? I think an ent makes more sense than a gastro . My email is YYYY@YYYY thank you
Asked On : Sat, 19 Jan 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

You have this problem for a long time. When this is the case we need to go step by step to get a solution to your problem. Lets see what all we need to do:

1. Get an ENT consult who will do an endoscopy and rule out any problem of the vocal cords
2. The ENT will also advice an upper GI endoscopy to get to know the state of the reflux and its severity
3. Consult a speech therapist who will evaluate your voice and give you instruction on the VOCAL HYGIENE and you need to follow that religiously
4. Avoid cold, spicy and oily food
5. Reduce weight if you are over weight and do not eat oily food especially in the night
6. Do not immediately lie down after you have a meal
7. Get a complete blood check up and also sputum analysis

take care and get well soon

Dr Sriram Nathan
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor